Alert archive / Oregon / Gale Warnings in 2021

Gale Warning 42, NWS Portland, OR

November 17, 2021

NWS Portland, OR issued this gale warning at Nov 17, 2021, 2:00 PM PST. It took effect at Nov 18, 2021, 9:24 AM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2021, 2:00 PM PST (22:00 UTC)
In effect from
Nov 18, 2021, 9:24 AM PST
Expired
Nov 19, 2021, 6:22 AM PST
In force
21 hr
Issued by
NWS Portland, OR

The text

As transmitted.

134 
WHUS76 KPQR 172200
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
200 PM PST Wed Nov 17 2021

PZZ255-275-181200-
/O.NEW.KPQR.SC.Y.0193.211118T1100Z-211118T2000Z/
/O.NEW.KPQR.GL.W.0042.211118T2000Z-211119T1300Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
200 PM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON PST
THURSDAY...
...GALE WARNING IN EFFECT FROM NOON THURSDAY TO 5 AM PST FRIDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 40 kt and seas 10 to 15 ft at 12 seconds expected. For the
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to
  30 kt and seas 5 to 8 ft at 10 seconds expected.

* WHERE...Coastal waters from Cascade Head to Florence OR out 10 
  NM and Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Gale Warning, from noon Thursday to 5 AM PST Friday. 
  Small Craft Advisory, from 3 AM to noon PST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ270-181200-
/O.CON.KPQR.SC.Y.0192.000000T0000Z-211118T0000Z/
/O.NEW.KPQR.SC.Y.0193.211118T2000Z-211120T1000Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
200 PM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 2 AM PST
SATURDAY...

* WHAT...For the first Small Craft Advisory, east winds 10 to 20
  kt with gusts up to 30 kt and seas around 7 ft at 9 seconds. For
  the second Small Craft Advisory, north winds 20 to 25 kt with
  gusts up approaching 35 kt and seas 9 to 13 ft at 12 seconds 
  expected.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Small Craft Advisory, until 4 PM PST this afternoon. 
  Small Craft Advisory, from noon Thursday to 2 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ250-181200-
/O.NEW.KPQR.SC.Y.0193.211118T2000Z-211120T1000Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
200 PM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 2 AM PST
SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 7 to 12 ft at 12 seconds expected.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...From noon Thursday to 2 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
5 follow-up statements
076 
WHUS76 KPQR 181028
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
228 AM PST Thu Nov 18 2021

PZZ250-270-182330-
/O.EXT.KPQR.SC.Y.0193.211118T2000Z-211119T0200Z/
/O.EXB.KPQR.GL.W.0042.211119T0200Z-211119T1300Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
228 AM PST Thu Nov 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM PST
THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PST
FRIDAY...

* WHAT...For the Gale Warning, southwest winds 15 to 25 kt with 
  gusts up to 35 kt and seas 6 to 11 ft at 12 seconds expected. 
  For the Small Craft Advisory, southeast winds 15 to 25 kt with 
  gusts up to 30 kt and seas 6 to 8 ft at 12 seconds expected.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM and Waters from Cape Shoalwater WA to Cascade 
  Head OR from 10 to 60 NM.

* WHEN...Gale Warning, from 6 PM this evening to 5 AM PST 
  Friday. Small Craft Advisory, from noon today to 6 PM PST this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There is the possibility of coastal jet
  development generally south of Cape Falcon late this afternoon
  through Thursday evening. Local gusts to 40 kt are possible
  during this time, especially from around 10 nm to 30 nm
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ255-275-182330-
/O.CON.KPQR.SC.Y.0193.211118T1100Z-211118T2000Z/
/O.CON.KPQR.GL.W.0042.211118T2000Z-211119T1300Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
228 AM PST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM PST
FRIDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with
  gusts up to 35 kt and seas 7 to 11 ft at 12 seconds expected.
  For the Small Craft Advisory, south winds 15 to 25 kt with gusts
  up to 30 kt and seas 6 to 9 ft at 10 seconds expected.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM and Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Gale Warning, from noon today to 5 AM PST Friday. Small 
  Craft Advisory, until noon PST today.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There is the possibility of coastal jet
  development late this afternoon through Thursday evening. Local
  gusts to 45 kt are possible during this time, especially from 
  around 10 nm to 30 nm offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
862 
WHUS76 KPQR 181724 
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
924 AM PST Thu Nov 18 2021

PZZ255-275-190630-
/O.CAN.KPQR.SC.Y.0193.000000T0000Z-211118T2000Z/
/O.EXT.KPQR.GL.W.0042.211118T1724Z-211119T1700Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
924 AM PST Thu Nov 18 2021

...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and
  seas 11 to 16 ft at 12 seconds. Winds shifting north to
  northwest around midnight tonight.

* WHERE...Cascade Head to Florence OR out 60 NM.

* WHEN...Until 9 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There is the possibility of coastal jet
  development generally south of Cape Falcon late this afternoon
  through Thursday evening. Local gusts to 40 kt are possible
  during this time, especially from around 10 nm to 30 nm
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-270-190630-
/O.CON.KPQR.SC.Y.0193.211118T2000Z-211119T0200Z/
/O.EXT.KPQR.GL.W.0042.211119T0200Z-211119T1700Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
924 AM PST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 10 to 15 ft at 11 seconds expected. 
  For the Small Craft Advisory, southeast winds 20 to 25 kt with 
  gusts up to 30 kt and seas 7 to 10 ft at 12 seconds expected.

* WHERE...Cape Shoalwater to Cascade Head OR out 10 NM.

* WHEN...Gale Warning, from 6 PM this evening to 9 AM PST 
  Friday. Small Craft Advisory, until 6 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There is the possibility of coastal jet
  development late this afternoon through Thursday evening. Local
  gusts to 45 kt are possible during this time, especially from 
  around 10 nm to 30 nm offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
890 
WHUS76 KPQR 182256
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
256 PM PST Thu Nov 18 2021

PZZ250-270-191200-
/O.CON.KPQR.SC.Y.0193.000000T0000Z-211119T0200Z/
/O.CON.KPQR.GL.W.0042.211119T0200Z-211119T1700Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
256 PM PST Thu Nov 18 2021

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM 
PST FRIDAY...

* WHAT...South or southeast winds 15 to 25 kt with gusts up to 40
  kt expected, shifting northwest around midnight. Seas 10 to 15
  ft at 11 seconds expected.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR out 60
  NM.

* WHEN...From 6 PM this evening until 9 AM PST Friday. 

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There is the possibility of coastal jet
  development generally south of Cape Falcon late this afternoon
  through this evening. Local gusts to 40 kt are possible during
  this time, especially from around 10 nm to 30 nm offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ255-275-191200-
/O.CON.KPQR.GL.W.0042.000000T0000Z-211119T1700Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
256 PM PST Thu Nov 18 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  11 to 16 ft at 12 seconds.

* WHERE...Waters from Cascade Head to Florence OR out 60 NM.

* WHEN...Until 9 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There is the possibility of coastal jet
  development late this afternoon through this evening. Local 
  gusts to 45 kt are possible during this time, especially from 
  around 10 nm to 30 nm offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
572 
WHUS76 KPQR 191027
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
227 AM PST Fri Nov 19 2021

PZZ250-270-191700-
/O.CON.KPQR.GL.W.0042.000000T0000Z-211119T1700Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
227 AM PST Fri Nov 19 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and
  seas 11 to 14 ft at 11 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Coastal waters from Cape Shoalwater WA to 
  Cascade Head OR out 10 NM.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ255-275-191700-
/O.CON.KPQR.GL.W.0042.000000T0000Z-211119T1700Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cascade Head to Florence OR from 10 to 60 NM-
227 AM PST Fri Nov 19 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and
  seas 11 to 13 ft at 10 seconds.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM and Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-192330-
/O.NEW.KPQR.SC.Y.0194.211119T2300Z-211120T0300Z/
Columbia River Bar-
227 AM PST Fri Nov 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 PM PST THIS EVENING...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Seas 5 to 7 ft through early Friday evening
    then easing to 3 to 5 ft by late Friday night.  

  - FIRST EBB...Around 430 AM Friday. Seas to 9 ft. 

  - SECOND EBB...Strong ebb around 445 PM Friday. Seas to 10 ft
    with breakers possible.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...From 3 PM this afternoon to 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
550 
WHUS76 KPQR 191422
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
622 AM PST Fri Nov 19 2021

PZZ250-255-270-275-200330-
/O.CAN.KPQR.GL.W.0042.000000T0000Z-211119T1700Z/
/O.EXB.KPQR.SC.Y.0194.211119T1422Z-211120T0500Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
622 AM PST Fri Nov 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 9 to 14 ft at 10 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM, Coastal waters from Cascade Head to Florence OR 
  out 10 NM, Waters from Cape Shoalwater WA to Cascade Head OR 
  from 10 to 60 NM and Waters from Cascade Head to Florence OR 
  from 10 to 60 NM.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ210-200300-
/O.CON.KPQR.SC.Y.0194.211119T2300Z-211120T0300Z/
Columbia River Bar-
622 AM PST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 7 PM PST THIS EVENING...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Seas 5 to 7 ft through early Friday evening 
    then easing to 3 to 5 ft by late Friday night. 

  - FIRST EBB...Around 430 AM Friday. Seas to 9 ft. 

  - SECOND EBB...Strong ebb around 445 PM Friday. Seas to 10 
    ft with breakers possible. 

 
* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...From 3 PM this afternoon to 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Nov 17, 8:44 AM PST, 5 hours 16 minutes earlier.

Area forecast discussion, Nov 17, 8:44 AM PST, 5 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Portland OR
844 AM PST Wed Nov 17 2021

Updated short term forecast and aviation discussion

.SYNOPSIS...After a chilly start this morning, expect a dry day
with seasonal temperatures. Offshore winds will persist through
the day and will be quite gusty in the favored areas such as
the Gorge. Another system will likely bring light rain Thursday
and Friday before a dry and pleasant weekend. Another front
arrives early next week.

&&

.UPDATE...Made a few minor changes to the sky cover, fog, and hourly
temperature forecast for the rest of this morning. Patchy fog and low
stratus was lingering across the southern Willamette Valley, which is
now reflected well in the forecast. Expect areas of fog to lift by
9-10 AM PST this morning, with stratus breaking up by noon at the
latest. Observed temperatures at 830 AM were running quite a bit
cooler than forecast, with temperatures still in the upper 20s to
upper 30s across the area (coldest in locations such as Corvallis,
Battle Ground, Kelso, and Tillamook). Temperatures should rise
quickly late this morning into the early afternoon, topping out in
the upper 40s to lower 50s for the lowlands. High clouds will also
push into the region this afternoon ahead of the next weather system,
but skies should remain partly to mostly for the rest of this
morning. -TK

&&

.SHORT TERM...THROUGH FRIDAY NIGHT...Upper level ridging is
producing mostly clear skies over the Pacific Northwest early
this morning, with temperatures dipping well into the 30s
across northwest OR and southwest WA as a result. The
combination of clearing and antecedent low level moisture from
recent rainfall has also lead to some patchy fog development
through the Willamette Valley and along the 1-5 corridor in
southern WA. Meanwhile, an inverted surface trough located
along the northern CA/southern OR coast is beginning to shift
northward along the coast and strengthen the offshore pressure
gradient, which will yield increasing easterly winds today along
the Cascade Crest and foothills and through the Columbia River
Gorge. These easterly winds should also help to scour out any
fog relatively quickly this morning, setting the stage for a
pleasant dry day with temperatures in the low 50s across the
area. High clouds will be on the increase this afternoon and
evening as the ridge axis slides east of the Cascades and gives
way to southwest flow aloft ahead of the next shortwave trough
approaching the area late in the week. Warm frontal
precipitation associated with this system will spread into the
area either very late tonight or more likely Thursday morning
and persist through Thursday night. Rainfall totals still look
rather tame for this system, with generally a quarter to a half
inch expected in the valley and up to 1 inch with locally higher
amounts in the Coast Range and the Cascades. Hydro concerns
therefore remain minimal through the end of the week. Some of
the Cascade passes could see some light snowfall at the onset of
precipitation on Thursday, but snow levels will quickly rise
above 5000 feet in the warm advection regime, keeping winter
weather concerns at a minimum as well. Friday will see a
transition to more showery weather as the shortwave crosses the
region, with shower activity generally coming to an end from
west to east by Friday evening. /CB

&&

.LONG TERM...SATURDAY THROUGH TUESDAY...The extended part of
the forecast looks to begin with a stretch of pleasant late
fall weather this weekend as the return of upper level ridging
supports dry and mostly sunny conditions with afternoon highs
remaining near seasonal normals in the low 50s. This is well
supported by WPC cluster analysis, with ensemble members in
strong agreement on the general pattern despite some differences
in the strength and placement of the ridge. Some chilly and
potentially frosty mornings will also be possible given the
potential for clear skies and light winds with high pressure
overhead. The next system then approaches the region sometime
early next week in the form of another Pacific shortwave.
Details are still to be worked out as models differ on timing of
this system impacting the region from as early as Sunday night
to as late as Tuesday. Still, the bulk of ensemble members
produce at least some rain at PDX early next week, sufficient to
carry relatively broad-brushed likely PoPs next Monday-Monday
night. This system does not look to be overly impactful in
terms of rain amounts are wind at this time, but will obviously
continue to monitor in the coming days. /CB

&&

.AVIATION...18z TAFs: As of 1630z, VFR conditions prevailed
through most of the forecast area. Main exception is in the
Willamette Valley south of KSLE, where fog and low stratus
persist. The fog/low cloud layer remains shallow, so expect
lingering clouds to mostly dissipate by 18z or 19z. VFR will
prevail thereafter.

Otherwise, offshore flow is keeping most areas clear of low
clouds. The E-NE winds are rather breezy in some areas,
especially along the coast and near the west end of the Columbia
Gorge. East wind gusts 15-25 kt are likely through the Oregon
Coast Range gaps through about 00Z Thu. Gusts 25-35 kt can be
expected in the south Washington and north Oregon Cascade
foothills, with peak gusts 35-45 kt at the west end of the
Columbia River Gorge. The east wind will become confined closer
to the Gorge Wed evening.

For detailed  regional Pac NW aviation weather information, go
online to: https://weather.gov/zse

KPDX AND APPROACHES...VFR expected through 12Z Thu. Northeast to
East wind strengthens during the morning, with gusts 25-35 kt
east of KPDX through Wed evening.  Weishaar/Weagle

&&

.MARINE...Thermally-induced surface low pressure along the coast
early this morning will continue to strengthen and expand north
through the morning. This will result in gusty northeast to east
wind, especially in the coastal terrain gaps and over portions of
the PZZ270 that are directly aligned with said gaps. Will
continue with the current small craft advisories.

The offshore pattern weakens this afternoon and tonight as the
wind becomes southeast to south ahead of the next frontal system.
The 06Z NAM, 00Z GFS and 00Z ECMWF are in general agreement
showing a rapidly developing surface low pres area moving to near
43N 131W by 18Z Thu. Small craft advisory speeds are likely to
develop over PZZ255 and PZZ275 early Thu morning. The wind
forecast becomes more muddled Thu afternoon through Thu night.
The aforementioned operational models show differing paths with
the surface low. The general idea is for the bulk of the energy
to be focused over the south Oregon and north California waters.
There is a possibility of gale force gusts for PZZ255 and PZZ275
late Thu afternoon through Thu evening. Not confident enough at
this time to go with a Gale Watch. The surface low eventually
weakens and moves ashore somewhere near KTMK per the NAM
solution, or KONP per the ECMWF solution, or near KOTH per the
GFS answer. The wind eventually shifts to north Fri, with 20-25
kt gusts likely Fri afternoon. High pressure settles over the
waters during the weekend with wind speeds generally 15 kt or
less.

Wave heights continue be a foot or two higher than model
guidance. At 0930Z buoy 46248 was at 8 ft, slightly higher than
the model forecast. Seas will continue to diminish as the
offshore pattern develops. Seas may reach 10 ft Thu evening over
the far southern part of the forecast area where gale force gusts
are possible. Seas may also get close to 10 ft Fri afternoon and
evening with the northwest to north wind pattern. Weishaar

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Waters
     from Cape Shoalwater WA to Cascade Head OR from 10 to 60
     nm.

     Small Craft Advisory until 10 AM PST this morning for Waters
     from Cascade Head to Florence OR from 10 to 60 nm.

&&

www.weather.gov/portland

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:00 PM PSTSmall Craft AdvisoryPQR28 hr

Nearby

Gale Warnings in Oregon, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.